Q. What is the reason for decrease in the visual field even after having medicines for glaucoma?

Answered by Dr. Souhad and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Decreased Field Of Vision or Glaucoma? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am a 60-year-old female, who weighs 198 lb and 5.7 height. I was diagnosed with metastatic breast cancer 20 years ago. I am suffering from chemical depression due to chemotherapy, and so, I am on antidepressants for 20 years and on Celexa for the past three years with good results.

Before five years, I was diagnosed with 90 % optic nerve damage in the right eye and 75 % damage in the left eye due to open-angle glaucoma. I am under Brimonidine Tartrate and Dorzolamide twice daily and Latanoprost once daily for the past five years with good control of glaucoma and proper visual fields. The recent visual field test showed a decrease in the visual field. Laser treatment was done again for open-angle glaucoma before a week.


Related Questions:
Diagnosed with Glaucoma: What Next?
Following paralysis, my uncle's right side vision is not clear. How to improve that?
Eye Care Through Ayurveda
 

Dr. Souhad
MEDICAL DOCTOR., OPHTHALMOLOGY MS., OPHTHALMOLOGY DOCTORATE
Ophthalmology (Eye Care

Hello,

Welcome to icliniq.com.

I am sorry to hear about what you are going through and wish all the health in the world. Fortunately, Celexa (Citalopram) is not significantly correlated with glaucoma as a side effect, and I doubt that the progression of your disease is related to your intake of the antidepressant. Glaucoma is a chronic disease that tends to progress regardless of all actions taken by the ophthalmologist slowly.

Our main approach towards glaucoma is to keep it under control because we are not able to treat it and based on your history of ophthalmic care you seem to be in good hands, but you should be very punctual on your follow-up and doctor's recommendations. You can also add artificial tears four times daily at least to that list of eye drops that you are using. Dry eye is inevitable with all the medications that you are using.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What could be the reason for blurred vision following a hit on the eye?
Query: Hi doctor, Two days back, I got a hit in my eye with a ball. Still, it is paining with blurred image. Please help.  Read Full »
Dr. Asif Manzoor
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. After trauma with the ball, there could be many things that can cause blurring. It could be a simple eyelid swelling or small abrasion on the cornea, the front transparent surface of the eye. Other causes may be inflammation in the eye or blood inside the ey...  Read Full »
 
What does glaucoma suspected patient mean?
Query: Hi doctor, I had eye checkup nine months back as I had light pain in right eye. The doctor advised me to get OCT and CCT. With the test reports he said that I have glaucoma. He advised me to take an eye drop named Lumigan one drop daily at night in both eyes. I am not satisfied with his opinion and ...  Read Full »
Dr. Vaibhev Mittal
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. First of all please relax. There is nothing to worry. All the doctors are correct. Now let me explain you. Glaucoma is a very slowly progressive disease. You are glaucoma suspect means you are at risk of glaucoma or have many predisposing factors for glaucoma, but ther...  Read Full »
 
Is it advisable to try minimally invasive glaucoma surgery to treat glaucoma?
Query: Hello doctor, My mom is a glaucoma patient for the last 10 years. She has been on medications like eye drops including Azopt, Ganfort, Alphagan, Vigamox, and prior to them Cosopt (which did not suit her). She has gone through retina eye laser and also has been injected in both her eyes almost 22 tim...  Read Full »
Dr. Manjunath Natarajan
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. I am very sorry to hear about your mother's eyes. I suspect that she must have undergone the retina laser and the injections for a condition called as diabetic retinopathy. I feel that most likely it is a complication of diabetic retinopathy that might have caused a hi...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What Is Trigeminal Migraine?
One of the most common complaints of patients in general and ENT practice is a headache. And in chronic cases, it might ...  Read more »
Why am I having muscle twitches all over my body?
Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the leg...  Read more »
Will my kidney stone escalate my issues of high BP and diabetes?
Hello doctor, I am a 48-year-old male. I have a high blood pressure since five years and type 2 diabetes mellitus since ...  Read more »
 
 

Also Read Answers From